MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950060
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001); Migration (4003)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 04/10/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Should additional information be provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2013 - the patient underwent surgery for implant of an unspecified bard/davol ventrio.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2013 - the patient underwent surgery for implant of an unspecified bard/davol ventrio.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained".Addendum per additional information provided: (b)(6) 2013 - patient was diagnosed with incisional hernia thereby underwent open repair with implant of ventrio st (device #1).Per operative notes, ¿hernia sac and adhesions were noted, and these were taken down.A ventrio st (device #1) was placed into the preperitoneal space.¿ (b)(6) 2015 - patient was diagnosed with large incisional hernia thereby underwent repair with removal of mesh (device #1) and implant with ventralight st mesh (device #2).Per operative notes, ¿it appeared that the mesh was adherent to the small bowel.All adhesions were taken down.The previously placed mesh was very loose in many are as.The old mesh and the hernia sac were excised.A ventralight st mesh (device #2) was placed in the abdominal wall.¿ attorney alleges that the patient had adhesions, pain, hernia recurrence, excision of mesh and emotional injuries.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and any problem with the bard/davol ventrio device used to treat the patient.The patient's attorney did not allege a specific device failure or patient adverse event, and no medical records have been provided.Based on the limited information provided at this time, no conclusions can be made.No lot number has been provided; therefore a review of the manufacturing records is not possible at this time.Addendum: this supplemental emdr is submitted to document additional information provided and to correct the brand name.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 1 year 4 months post implant of ventrio st mesh, patient was diagnosed with hernia recurrence, adhesion and pain thereby underwent repair with the removal of mesh.The instructions-for-use supplied with the device lists adhesion, hernia recurrence and pain as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-aug-2013) is considered to be a best estimate.Updated fields: a2, b2, b3 (date of event), b4, b5, b7, d4, d.6b (date of explant), e3, g1, g3, g6, h2, h4, h6, h10, h11.Corrected fields: d1 (brand name) and g4 (pma/510(k) #).

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7412705
Report Number1213643-2018-00976
Device Sequence Number1637253
Product Code FTL
UDI-Device Identifier00801741031557
UDI-Public(01)00801741031557(17)150828(10)HUXH0701
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2015
Device Catalogue Number5950060
Device Lot NumberHUXH0701
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/29/2018
Supplement Date Received by Manufacturer11/20/2024
Initial Report FDA Received Date04/10/2018
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/15/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age58 YR
Patient SexFemale